Submit your question below about any cosmetic procedure to be considered for posting with an answer from one of our board-certified plastic surgeons.
Note: ASAPS cannot give advice about specific medical problems nor should answers provided by responding surgeons be substituted for a complete medical history, work-up and an in-personal medical/surgical consultation. Sorry we can't answer all questions. We try to select questions that have the widest general interest.
Questions about Hyaluronic Acid
I had some "stylage" (brand name of the hyaluronic acide that i was injected with) in the cheeks, some "stylage XL" the thickest, in the tear troughs, and some weaker "stylage L" in the cheeks below. The dermatologist told me I could expect the lifting effect that I was seeking (I have a weak bone structure, very small cheek bones, and quite floppy, low cheeks for my age. 37 years old). The result was that the tear troughs are now prominent instead of being hollow (i would say it's neither better nor worse than before, just slightly less natural) but I had absolutely no lifting effect on my cheeks! My question is would cheek implants be more appropriately indicated for my problem?
A few weeks later I had three pulsed light treatments. I then noticed that the skin on my tear troughs is now slightly bruised. Will this bruising disappear? Did the pulsed light cause the bruising or is it an effect of the injections?
I've had alopecia around my right ear. I understand this is considered to be an auto-immune disease. Under these circumstances, was it risky for me to have hyaluronic acid injections?
There is no way to know what to tell you without an examination. I, therefore, suggest that you see a Board Certified Plastic Surgeon who has significant experience with fillers around the eye and eyelid surgery (blepharoplasty). I can make several general comments, however, injection around the eye is very difficult, even for someone with experience. This area requires significant knowledge of the problem and finesse with the injection. You can put the filler either deep or superficially. Deep generally causes less problems. If put superficially, the filler itself can cause a blue color to the area that looks like a bruise. Your bruising may be due just to the filler, or the IPL may have exacerbated it. Lastly, to the best of my knowledge, Stylage is an Israeli product and is not FDA approved for use in the United States. As for the autoimmune disease, the only problem I have had is that the filler may not last as long as average.